MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER; 3 WAY BARDEX LUBRICATH LATEX FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER; 3 WAY BARDEX LUBRICATH LATEX FOLEY CATHETER
Model Number 0167L22
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the catheter balloon was difficult to inflate and difficult to deflate.It was later reported by the (b)(4) via email (b)(6) 2019 that the catheter was used on a patient and it was difficult to deflate the balloon.
 
Additional Manufacturer Narrative
The reported event is unconfirmed.The sample was received open and with the original packaging.According to the preliminary evaluation attachments, a lubricath foley catheter was returned.The sample condition was good.The device was inflated with 35 ml water using a 10 ml leur lock syringe.No issues inflating the balloon were observed.The syringe was then used to deflate the balloon.No issues were observed (functional evaluation).The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: do not use ointments or lubricants having a petrolatum base.They will damage the catheter.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.¿ use luer tip syringe to inflate with stated ml of sterile water.Or ¿ for pre-filled products, remove clip and squeeze reservoir to inflate with stated ml of sterile water.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.For urological use only.Do not use if package is damaged bard, bardex, and lubricath are trademarks and/or registered trademarks of c.R.Bard, inc.Single use do not resterilize manufacturer: to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Contains or presence of natural rubber latex.Caution: this product contains natural rubber latex which may cause allergic reactions.Keep away from sunlight valve type: use luer slip tip syringe.Do not use needle.Recommended inflation capacities 3cc balloon: use 5ml sterile water 5cc balloon: use 10ml sterile water 15cc balloon: use 20ml sterile water 20cc balloon: use 25ml sterile water 30cc balloon: use 35ml sterile water 40cc balloon: use 45ml sterile water 75cc balloon: use 80ml sterile water do not exceed recommended capacities.".
 
Event or Problem Description
It was reported that the catheter balloon was difficult to inflate and difficult to deflate.It was later reported by the international business center (ibc) via email (b)(6) 2019 that the catheter was used on a patient and it was difficult to deflate the balloon.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
3 WAY BARDEX LUBRICATH LATEX FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8311040
Report Number1018233-2019-00658
Device Sequence Number10778760
Product Code KOD
UDI-Device Identifier00801741018978
UDI-Public(01)00801741018978
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number0167L22
Device Catalogue Number0167L22
Device Lot NumberMCCQ0227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1